Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 225, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 26, 2021, 8:19 PM CDT for 4 counties in Texas. It was in force for 56 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2021, 8:19 PM CDT (01:19 UTC)
- Expired
- Jun 26, 2021, 9:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 80.0 mph
Counties Bailey County, TX, Cochran County, TX, Hockley County, TX, Lamb County, TX
The radar
The Lubbock radar (KLBB), 68 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 8:35 PM CDT | TSTM WND GST 66 | 1 Ne Amherst, TX | |
| Jun 26, 8:36 PM CDT | TSTM WND GST 75 | 1 Ne Amherst, TX | |
| Jun 26, 8:41 PM CDT | TSTM WND GST 76 | 1 Ne Amherst, TX | |
| Jun 26, 9:10 PM CDT | TSTM WND GST 64 | 6 Ssw Anton, TX | WEST TEXAS MESONET |
| Jun 26, 9:24 PM CDT | TSTM WND DMG | 2 S Pep, TX | POWER POLES DOWN ALONG ROADWAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 3:48 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
| Jun 26, 4:58 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 667 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1505 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.2
The text
As transmitted.
441
WUUS54 KLUB 270119
SVRLUB
TXC017-079-219-279-270215-
/O.NEW.KLUB.SV.W.0225.210627T0119Z-210627T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
819 PM CDT Sat Jun 26 2021
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Eastern Bailey County in northwestern Texas...
Northeastern Cochran County in northwestern Texas...
Northern Hockley County in northwestern Texas...
Lamb County in northwestern Texas...
* Until 915 PM CDT.
* At 819 PM CDT, a severe thunderstorm was located near Sudan, or 15
miles northwest of Littlefield, moving southeast at 20 mph.
This is a very dangerous storm.
HAZARD...80 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
* Locations impacted include...
Littlefield, Muleshoe, Morton, Earth, Sudan, Amherst, Needmore,
Fieldton, Whitharral, Bula, Pep, Whiteface and Springlake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3365 10275 3431 10274 3431 10219 3364 10218
3361 10244 3354 10263
TIME...MOT...LOC 0119Z 292DEG 19KT 3403 10256
HAIL...1.00IN
WIND...80MPH
$$
551 follow-up statement
754
WWUS54 KLUB 270152
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
852 PM CDT Sat Jun 26 2021
TXC017-270200-
/O.CAN.KLUB.SV.W.0225.000000T0000Z-210627T0215Z/
Bailey TX-
852 PM CDT Sat Jun 26 2021
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BAILEY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Texas. A Severe Thunderstorm Watch also remains in
effect until 1100 PM CDT for northwestern Texas.
LAT...LON 3365 10275 3370 10262 3431 10255 3431 10219
3364 10218 3361 10244 3354 10263
TIME...MOT...LOC 0150Z 292DEG 19KT 3397 10238
$$
TXC079-219-279-270215-
/O.CON.KLUB.SV.W.0225.000000T0000Z-210627T0215Z/
Cochran TX-Hockley TX-Lamb TX-
852 PM CDT Sat Jun 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR EAST CENTRAL COCHRAN...NORTHERN HOCKLEY AND LAMB COUNTIES...
At 850 PM CDT, a severe thunderstorm was located near Amherst, or 4
miles northwest of Littlefield, moving east at 20 mph.
This is a very dangerous storm.
HAZARD...80 mph wind gusts and tennis ball size hail.
SOURCE...The West Texas Mesonet Station at Amherst measured a 75 mph
wind gust at 836 PM CDT and social media reports indicate
hail up to the size of tennis balls fell near the Muleshoe
Wildlife Refuge around 815 PM CDT.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Littlefield, Earth, Sudan, Amherst, Fieldton, Whitharral, Pep,
Whiteface and Springlake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3365 10275 3370 10262 3431 10255 3431 10219
3364 10218 3361 10244 3354 10263
TIME...MOT...LOC 0150Z 292DEG 19KT 3397 10238
HAIL...2.50IN
WIND...80MPH
$$
55What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:57 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 26, 6:57 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 657 PM CDT Sat Jun 26 2021 .AVIATION... Tricky set of TAFs with convection in the region through much of the night and the possibility of sub-VFR cigs Sunday morning. Storms so far this evening been dotted around KCDS and to the southwest of KLBB. This more isolated activity could affect one or more of the terminals over the next 2-3 hours, but it is unclear. Thus, we have carried VCTS remarks and will amend the TAFs as needed. More widespread convection will evolve through the late evening into the early morning hours, spreading from west-to-east over the region. Confidence is greater in direct terminal impacts with this activity and we have tried to capture the most likely timing of this convection with TEMPO groups. Strong and erratic outflow winds and reduced visibility in heavy rain will occur as the storms move through. Areas of showers and lower clouds (perhaps MVFR to IFR) will then be possible into Sunday morning, with additional storms in the afternoon/evening. Due to lower confidence in how both the cigs and shower/storm chances will evolve on Sunday, have kept thing generic at the moment, mostly in the MVFR to VFR category with a light shower mention. && .PREV DISCUSSION... /issued 250 PM CDT Sat Jun 26 2021/ SHORT TERM... Scattered severe thunderstorms and a risk for heavy/flooding rain are at the center of today's forecast. A Flood Watch remains in effect for the entire CWA, valid from 6 pm this evening to 5 am on Sunday. An approaching positively tilted trough, surface boundaries and abundant moisture will be the drivers behind tonight's active weather. Aloft, decent southwesterly flow (around 30 knots at 500 mb) for late June is in place downstream of a broad trough extending from the Upper Midwest through the Four Corners. A subtle disturbance rounding the base of the trough over NM will emerge over the region this evening. Before then, as weak frontal boundary divides temperatures in the 70s and lower 80s across the southern Texas Panhandle and northern South Plains from upper 80s and lower 90s across our southern zones. This effective frontal zone stalled earlier and even retreated a bit, but is now seen on radar sagging slowly southward from a Plains to Abernathy to Matador line as of 1915Z. This boundary could be the focus for isolated to widely scattered storm development through the late afternoon hours, though coverage with this is somewhat uncertain. Higher confidence exists in CI along the dryline from southeast NM into the western Permian Basin late this afternoon. This activity will develop east and northeastward and move into at least our southern counties this evening. MLCAPE values of 2000+ J/kg and effective bulk shear of 30- 50 knots will certainly support a severe threat with any robust convection within the warm sector south of the front and east of the dryline. Supercell and multicell modes will be capable of damaging winds and pockets of large hail early on before growing upscale this evening. In addition, PWATs ranging from around 1" near the TX/NM line to >1.5" in the Rolling Plains will fuel intense rainfall rates and the risk for flooding and flash flooding. Additional thunderstorms already getting underway across the higher terrain of NM will propagate east and southeastward and will bring the risk for more heavy rain (and strong to damaging winds) moving into the South Plains region late this evening. Some of this rain could fall on spots that received heavy rain early this morning across our northern counties. Although not everyone will experience heavy rain between late this afternoon and Sunday morning, many locations will likely see 1 to 3 inches of rain, with isolated totals of 5+ inches possible. Hence, the reason for the Flood Watch, valid from 23Z to 10Z. The effective frontal zone will advance southward tonight, securing lows mostly in the lower to middle 60s by Sunday morning. The post- frontal air and plentiful cloud cover will keep temperatures cooler tomorrow, with highs only in the 70s to lower 80s. The atmosphere will remain moist on Sunday, and could support additional rounds of showers and thunderstorms as another weak embedded disturbance aloft approaches. However, much more limited heating (and instability) and weaker flow aloft than today will tend to limit storm intensity. Even so, there could be pockets of slow-moving heavy rain, and depending on how tonight plays out, additional flood highlights may be needed. LONG TERM... Minimal changes to the long term forecast this afternoon. Upper level pattern will be characterized by an Omega block across the Pacific Northwest into southwestern Canada through the middle of the week. This will keep upper level troughing in place across the forecast area. Even when the block breaks down it will take a while for the upper level troughing to be displaced eastward hence troughing will remain in place through the end of the week. Currently appears that the surface cold front should be just south of the area by Sunday evening. As the LLJ increases this should lead to additional moderate to potentially heavy rainfall across at least the southern row of counties as warm air advection occurs over the surface boundary. However, where exactly the front ends up after today's convection will be the main driver as to where the heaviest rainfall will occur Sunday night into Monday morning. Mesoscale details will be affected by each round of precipitation hence details are a bit blurry the farther out in time you go. However, with upper level support remaining in place along with anomalously high PWAT values additional shower and thunderstorm chances will hang around for much of the extended forecast although this does not mean the entire period will be a wash out. With the cloud cover and precipitation this will also help to keep temperatures below average for much of the upcoming week. An additional cold front appears to approach the area towards the end of the upcoming week which may be the focus for another round of rainfall for the area. /WCI && .LUB WATCHES/WARNINGS/ADVISORIES... Flood Watch until 5 AM CDT Sunday for TXZ021>044. && 23/58/23
Hazardous weather outlook, Jun 26, 10:43 AM CDT, 9 hours 36 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 1043 AM CDT Sat Jun 26 2021 TXZ021>044-271545- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1043 AM CDT Sat Jun 26 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Scattered severe thunderstorms are expected to develop across the South Plains region late this afternoon. The initial activity will be capable of producing wind gusts to 75 mph, hail to the size of golf balls and very heavy rain. A tornado or two may also be possible late this afternoon into the early evening hours. The thunderstorm activity is expected to increase in coverage through the evening and overnight hours. The greatest threat with this activity will be very heavy rain and the risk for flash flooding, though damaging winds to 70 mph and quarter size hail may accompany the most intense cells. A Flood Watch is in effect for the entire South Plains region from 6 PM this evening until 5 AM Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heavy rain is possible Sunday across the region which may lead to flooding. Additional chances for thunderstorms and heavy rainfall will continue through the end of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, Jun 26, 5:42 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
542 PM CDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM HAIL 9 SW TOKIO 33.09N 102.68W
06/26/2021 E1.00 INCH YOAKUM TX TRAINED SPOTTER
&&
EVENT NUMBER LUB2100405
DWKLocal storm report, Jun 26, 7:10 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
710 PM CDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL 1 E MORTON 33.72N 102.74W
06/26/2021 E0.88 INCH COCHRAN TX TRAINED SPOTTER
&&
EVENT NUMBER LUB2100406
DWKLocal storm report, Jun 26, 7:11 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
711 PM CDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND GST 1 ENE MORTON 33.73N 102.74W
06/26/2021 M72 MPH COCHRAN TX MESONET
&&
EVENT NUMBER LUB2100407
DWKSpecial weather statement, Jun 26, 7:11 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Lubbock TX
711 PM CDT Sat Jun 26 2021
TXZ042-270030-
Garza TX-
711 PM CDT Sat Jun 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GARZA COUNTY UNTIL
730 PM CDT...
At 709 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Justiceburg, or 12 miles northeast of Gail,
moving north at 15 mph. This storm has a history of producing
gustnadoes.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Lake Alan Henry and Justiceburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on Lake Alan Henry, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Texas.
LAT...LON 3314 10142 3309 10104 3297 10104 3296 10121
3296 10144
TIME...MOT...LOC 0009Z 192DEG 15KT 3293 10134
26Local storm report, Jun 26, 8:17 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
817 PM CDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST 2 SSW MULESHOE 34.21N 102.74W
06/26/2021 M61 MPH BAILEY TX MESONET
&&
EVENT NUMBER LUB2100408
DWKLocal storm report, Jun 26, 8:18 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
818 PM CDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST 1 ENE MORTON 33.73N 102.74W
06/26/2021 M76 MPH COCHRAN TX MESONET
&&
EVENT NUMBER LUB2100409
DWKThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:11 PM CDT | Special Weather Statement | LUB | Garza | 19 min |
| Jun 26, 7:24 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb | 66 min |
| Jun 26, 7:27 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Kent | 63 min |
| Jun 26, 7:35 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran | 55 min |
| Jun 26, 7:52 PM CDT | Areal Flood Advisory | LUB | Castro, Lamb, Parmer | 2 hr |
| Jun 26, 8:23 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza | 67 min |
| Jun 26, 8:49 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd | 56 min |
| Jun 26, 8:59 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn, Terry, Yoakum | 61 min |
| Jun 26, 9:03 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Hockley, Lamb, Lubbock, Swisher | 57 min |
| Jun 26, 9:06 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Motley | 54 min |
| Jun 26, 9:15 PM CDT | Areal Flood Advisory | LUB | Childress, Cottle, Crosby, Dickens, Floyd, Hall and 1 more | 5 hr |
| Jun 26, 9:22 PM CDT | Areal Flood Advisory | LUB | Hale, Hockley, Lamb, Lubbock, Lynn | 2 hr |
| Jun 26, 9:26 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 64 min |
| Jun 26, 9:57 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Crosby, Floyd, Garza, Hale, Lubbock and 2 more | 63 min |
| Jun 26, 9:59 PM CDT | Flash Flood Warning | LUB | Crosby, Floyd | 2 hr |
| Jun 26, 10:16 PM CDT | Areal Flood Advisory | LUB | Cottle, Crosby, Dickens, Garza, Kent, King and 3 more | 3 hr |
| Jun 26, 10:51 PM CDT | Flash Flood Warning | LUB | Childress, Cottle | 2 hr |
| Jun 26, 10:57 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Crosby, Dickens, Floyd, Garza, Hall and 2 more | 48 min |
| Jun 26, 10:58 PM CDT | Areal Flood Advisory | LUB | Childress, Hall | 4 hr |
| Jun 26, 11:33 PM CDT | Areal Flood Advisory | LUB | Briscoe, Childress, Floyd, Hale, Hall, Motley and 1 more | 3 hr |
| Jun 27, 1:46 AM CDT | River Flood Warning | LUB | Childress | 73 min |
| Jun 27, 1:58 AM CDT | Areal Flood Advisory | LUB | Terry, Yoakum | 2 hr |
| Jun 27, 4:28 AM CDT | Areal Flood Advisory | LUB | Bailey, Parmer | 2 hr |
| Jun 27, 4:23 PM CDT | Special Weather Statement | LUB | Crosby, Dickens | 37 min |
| Jun 27, 4:24 PM CDT | Areal Flood Advisory | LUB | Parmer | 66 min |
| Jun 27, 5:21 PM CDT | Areal Flood Advisory | LUB | Castro | 69 min |
| Jun 27, 6:38 PM CDT | Areal Flood Advisory | LUB | Castro | 82 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.